Wisconsin, 2009

Damaging Winds in Wisconsin, August 9, 2009

August 9, 2009 · NWS ARX · 2 events in 1 county or zone

A cold front moved across southern Wisconsin during the afternoon hours on August 9th. This triggered severe thunderstorms and produced damaging winds across southern Grant County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

A cold front moved across southern Wisconsin during the afternoon hours on August 9th. This triggered severe thunderstorms and produced damaging winds across southern Grant County. The Emergency Manager reported a wind gust of 62 miles per hour and power lines knocked down in the southern portions of Grant County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Aug 9, 1:59 AM CST, 12 hours 3 minutes earlier.

Area forecast discussion, Aug 9, 1:59 AM CST, 12 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
259 AM CDT SUN AUG 9 2009

.SHORT TERM...THROUGH TUESDAY NIGHT
MUCH OF THE FOCUS IN THE SHORT TERMS REVOLVES AROUND TODAY/S
SEVERE STORM AND HEAVY RAIN THREAT...WITH QUIETER OUT PERIODS FROM
MONDAY NIGHT INTO TUESDAY NIGHT.

CURRENTLY...RUC ANALYSIS /07Z/ AND 09.00Z RAOBS SHOW POSITIVELY
TILTED LONGWAVE TROUGH FROM CNTL ROCKIES INTO WRN ONTARIO. TWO
SHORTWAVE TROUGHS OF INTEREST...ONE NEAR LAKE WINNIPEG IN
MANITOBA...AND THE OTHER IN SWRN WYOMING. THE LAKE WINNIPEG WAVE
IS DRIVING A SURFACE LOW PRESSURE SYSTEM NORTHEAST FROM THE TWIN
CITIES INTO NRN WISCONSIN EARLY THIS MORNING. WEAK COLD FRONT
SOUTH OF THE LOW IS IN SERN MN. WARM FRONT EAST OF THE LOW ACROSS
CENTRAL WISCONSIN. STRONG WARM/MOIST ADVECTION ON THE NOSE OF
VEERING/SWLY LOW LEVEL JET SEEN ON KARX/SLATER PROFILER PLOTS
AIDING IN MAINTENANCE OF STORM CLUSTERS ACROSS CNTL WISCONSIN THIS
MORNING. COLD FRONT HAS STRUGGLED TO CONVECT MUCH OF THE
NIGHT...WITH STOUT 750-700MB CAP /15C/ JUST SWALLOWING UP ANY
UPDRAFT THAT DARES TO BREACH THE LID...AND MANY HAVE TRIED. 09.00Z
RAOBS AT DVN/MPX/GRB ALL HAD 165-200 PERCENT NORMAL
PWAT...IMPRESSIVE FOR MID AUGUST.

TODAY...MORNING CONVECTION OVER CNTL WISCONSIN SHOULD CONTINUE TO
SLIDE EAST/SOUTHEAST AWAY FROM THE AREA AS LOW LEVEL JET CONTINUES
TO VEER AND WEAKEN AS THE LAKE WINNIPEG SHORTWAVE CONTINUES TO
SHIFT NORTHEAST AWAY FROM THE AREA. THIS WILL CAUSE COLD FRONT
CROSSING THE AREA TODAY TO DECELERATE AS IT WAITS FOR NEXT
SHORTWAVE /WYOMING/ TO RIDE NORTHEAST INTO MINNESOTA LATER
TODAY AND TONIGHT. THERE IS STILL LIKELY TO BE ENOUGH LOW LEVEL
FRONTOGENETICAL CIRCULATION /FGEN FORCING/ TO ALLOW SHOWER AND
THUNDERSTORM DEVELOPMENT ALONG THE FRONT DURING PEAK HEATING OVER
SRN/ERN AREAS OF FORECAST AREA. WITH MLCAPES EXPECTED TO RANGE
FROM 1750-3000 J/KG...AND A MARGINAL DEEP SHEAR PROFILE ON BUFR
FORECAST SOUNDINGS /09.00Z NAM-WRF/...THERE/S A POTENTIAL FOR SOME
DAMAGING WINDS /PRIMARY/ OR LARGE HAIL...BUT TEMPS ALOFT STILL
WARM SUGGESTING SEVERE HAIL STONES WILL BE TOUGHER TO GET WITHOUT
MORE SUBSTANTIAL CAPE AND/OR ORGANIZED SUPERCELL/ROTATING STORMS.
LOW LEVEL WINDS NOT PARTICULARLY STRONG AND/OR SHEARED...SO
TORNADO THREAT DOESN/T APPEAR AS HIGH AS SATURDAY. GIVEN AT LEAST
SOME DECENT SUNSHINE AND STILL A VERY MOIST BOUNDARY LAYER /DWPTS
IN THE LOW-MID 70S/...A MUGGY AND WARM DAY WITH HEAT INDICES AGAIN
WELL INTO THE 90S...NEARING HEAT ADVISORY CRITERIA IN SWRN WISC
AND NERN IA. WARM TEMPS ALOFT WILL CONTINUE TO ADD UNCERTAINTY TO
WHEN AND HOW WIDESPREAD STORMS DEVELOP ALONG THE FRONT LATER THIS
AFTERNOON.

TONIGHT...GETTING MORE CONCERNED FOR A MESOSCALE HEAVY RAIN AND
MAYBE EVEN FLASH FLOOD EVENT...BUT NOT ENOUGH CONFIDENCE RIGHT NOW
TO DO A FLASH FLOOD WATCH. AREA OF CONCERN IS SOUTHERN FORECAST
AREA /NERN IA INTO SWRN WI/...AND MOST CONCERN LIES THAT IF...AND
IT/S A BIG IF...THE WEAK COLD FRONT CONVECTS IN THE LATER
AFTERNOON/EARLY EVENING...THE ARRIVAL OF THE SHORTWAVE FROM THE
CNTL/NRN HI PLAINS WILL INDUCE A MODEST BUT STRENGTHENING LOW
LEVEL JET AFTER 02Z...POINTING INTO WRN/CNTL IOWA WHICH MAY ALLOW
THE STORMS IN SWRN WI/NERN IA TO BACKBUILD INTO THE FEED OF HIGH
THETA E/INSTABILITY ON NOSE OF LOW LEVEL JET...WITH THE NET EFFECT
BEING A QUASI-STATIONARY MCS. GIVEN THESE STORMS WILL BE /AND HAVE
BEEN IN RECENT DAYS/ PROLIFIC RAIN RATE PRODUCERS /WARM CLOUD
DEPTHS WELL IN EXCESS OF 4KM/...THERE/S A CONCERN FOR A LOCALIZED
BAND OF EXCESSIVE RAINFALL. THERE IS OUTSTANDING AGREEMENT IN
ECMWF/GFS DETERMINISTIC QPF ALIGNMENT HINTING AT THIS...WITH WFO
ARX LOCALLY RUN 12KM NESTED WRF /GFS BOUNDARY CONDITIONS/ REALLY
SHOWING SOME NICE DETAIL TO THE EVOLUTION OF THIS POSSIBLE
BACKBUILDING MCS. UPWIND CORFIDI VECTORS THIS EVENING ARE VERY
WEAK ACROSS SRN FORECAST AREA...SO AT A MINIMUM WILL ISSUE
HYDROLOGIC OUTLOOK...AND PERHAPS COORDINATE A FLASH FLOOD WATCH IF
SURROUNDING WFOS WANT TO COME ON BOARD AND CONFIDENCE INCREASES.
HAVE HEAVY RAIN MENTIONED IN FORECAST. FORGOT TO MENTION A VERY
IMPRESSIVE RIGHT ENTRANCE REGION OF UPPER JET SETS UP LAYERED FGEN
FORCING OVER THIS AREA FOR A TIME TONIGHT AS WELL. WILL NEED TO
MONITOR CLOSELY.

THIS MCS MOVES OUT OF THE AREA ON MONDAY MORNING...STILL MAY SEE
SOME SHOWER/STORM REDEVELOPMENT IN THE AFTERNOON OVER
THE FORECAST AREA AS LAST SHORTWAVE TROUGH DIGS INTO MN/WI DURING
PEAK HEATING. THIS THREAT MAY LINGER INTO MONDAY EVENING...AND THE
SLOWING OVERALL TREND OF THE UPPER TROUGH IS A RATHER NEW FEATURE
THAT WILL NEED SOME CONSIDERATION IN COMING FORECASTS FOR FURTHER
INCREASES IN RAIN CHANCES. OTHERWISE...MONDAY NIGHT THROUGH
TUESDAY NIGHT SHOULD SEE A RETURN TO MUCH MORE QUIET
WEATHER...WITH BUILDING HIGH PRESSURE INTO THE AREA. STILL WILL BE
WARM AND SEASONABLY HUMID AS EVAPOTRANSPIRATION IS PEAKING NOW AND
WILL BE TOUGH TO KEEP DEWPOINTS OUT OF THE LOW TO MID 60S.

.LONG TERM...WEDNESDAY THROUGH SATURDAY
THIS STILL LOOKS LIKE A RATHER QUIET PERIOD...WITH WARM AND DRY
WEATHER EXPECTED. STILL STRONG DETERMINISTIC AND ENSEMBLE
AGREEMENT OF WED-FRI REMAINING DRY. APPROACH OF NEXT WRN TROUGH
WILL BEGIN TO DRIVE SURFACE FRONTAL ZONE INTO THE NRN HI PLAINS
FRI/SAT WITH THIS SYSTEM POSSIBLY AFFECTING THE REGION BY SAT
NIGHT/SUNDAY.

&&

.AVIATION...
A WEAK COLD FRONT WILL SINK SLOWLY SOUTHEAST INTO SOUTHERN
WI/NORTHERN IA TODAY. THIS FRONT WILL BE THE FOCUS FOR SHRA/TSRA
REDEVELOPMENT...MAINLY BY LATER THIS AFTERNOON INTO TONIGHT AS
INSTABILITY BUILDS. RIGHT NOW...IT APPEARS THAT THE BULK OF THE
SHRA/TS ACTIVITY WILL OCCUR SOUTH OF THE KRST/KLSE TAF SITES.

WILL ALSO HAVE TO CONTEND WITH SOME MVFR/ISOLATED IFR CLOUD COVER
AND BR THIS MORNING AS THE FRONT SLIPS THROUGH THE AREA. THIS SHOULD
MIX OUT INTO VFR RANGE BY MID/LATE MORNING WITH HEATING OF THE DAY.

CURRENT KRST/KLSE TAFS SEEM TO HAVE GOOD HANDLE ON THIS
SCENARIO...SO MINIMAL CHANGES EXPECTED WITH THE 09.12Z TAF ISSUANCE.

&&

.HYDROLOGY...
AS MENTIONED ABOVE...CONCERN TONIGHT EXISTS FOR HEAVY RAIN AND
PERHAPS FLASH FLOODING GIVEN SIGNALS SEEN IN DETERMINISTIC AND
HIGH RESOLUTION DATASETS. MANY PARAMETERS SEEM TO BE IN LINE TO
SUPPORT THIS...WITH ANOMALOUS MOISTURE...A MODEST LOW LEVEL JET
POINTING INTO ENTRANCE REGION OF UPPER JET...AND CORFIDI VECTORS
OF LITTLE MAGNITUDE. ONLY CONCERN IS COVERAGE OF STORMS /ROLE OF
CAPPING INVERSION AND WARMING ALOFT/...BUT IF COVERAGE OF STORMS
IS HIGH...THERE WILL LIKELY BE RUNOFF/FLOODING ISSUED FOR
LOCALIZED AREAS. HAVE ISSUED A HYDROLOGIC OUTLOOK FOR THIS SCENARIO.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM/HYDROLOGY...BINAU
AVIATION...DAS
Hazardous weather outlook, Aug 9, 9:43 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
1043 AM CDT SUN AUG 9 2009

IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-
053-101200-
ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-
JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-
TREMPEALEAU-VERNON-WABASHA-WINONA-
1043 AM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHEAST
MINNESOTA INTO SOUTHWEST AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT OVER SOUTHERN WISCONSIN AND NORTHEAST IOWA WILL
MOVE VERY SLOWLY SOUTH THROUGH TONIGHT. EXPECT THE FRONT TO SERVE
AS A FOCUS FOR REDEVELOPMENT OF THUNDERSTORMS THROUGH TONIGHT.
MOST OF THE THUNDERSTORM ACTIVITY WILL OCCUR SOUTH OF I-90. THERE IS
A SLIGHT CHANCE THAT A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WIND BEING THE MAIN THREAT. ALSO...DUE TO THE HIGH
AMOUNT OF MOISTURE CONTENT IN THE ATMOSPHERE...HEAVIER RAINFALL IS
POSSIBLE. THIS MAY PRODUCE SOME LOCALIZED FLOODING ISSUES...
ESPECIALLY ACROSS THOSE AREAS ALONG AND SOUTH OF INTERSTATE 90 THAT
RECEIVED RECENT HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LINGERING CHANCES OF THUNDERSTORMS WILL REMAIN OVER THE AREA ON
MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. AT
THIS TIME...IT APPEARS THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE
LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF INTERSTATE 90
THIS AFTERNOON THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES
CONCERNING THIS SEVERE POTENTIAL. ALSO...ANY RAINFALL OR FLOODING
PROBLEM REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ010-011-029-030-WIZ054-055-061-101200-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-WINNESHIEK-
1043 AM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
INTO SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT OVER SOUTHERN WISCONSIN AND NORTHEAST IOWA WILL
MOVE VERY SLOWLY SOUTH THROUGH TONIGHT. EXPECT THE FRONT TO SERVE
AS A FOCUS FOR REDEVELOPMENT OF THUNDERSTORMS THROUGH TONIGHT. SOME
STORMS MAY BE SEVERE FROM LATE THIS MORNING THROUGH EARLY THIS
AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
HAZARDS. IN ADDITION...DUE TO THE HIGH AMOUNT OF MOISTURE
CONTENT IN THE ATMOSPHERE...HEAVIER RAINFALL IS LIKELY FROM ANY
THUNDERSTORMS THAT OCCUR.  THIS MAY PRODUCE SOME LOCALIZED
FLOODING ISSUES...ESPECIALLY ACROSS THOSE AREAS THAT
RECEIVED RECENT HEAVY RAINFALL.

TEMPERATURES CLIMBING INTO THE UPPER 80S THIS AFTERNOON COMBINED
WITH THE HIGH HUMIDITY WILL RESULT IN HEAT INDICES APPROACHING 95
TO 100 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LINGERING CHANCES OF THUNDERSTORMS WILL REMAIN OVER THE AREA ON
MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. AT
THIS TIME...IT APPEARS THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE
LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR LATE THIS MORNING THROUGH
EARLY THIS AFTERNOON. STAY TUNED FOR FURTHER UPDATES
CONCERNING THIS SEVERE POTENTIAL. ALSO...ANY RAINFALL OR FLOODING
PROBLEM REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

AJ

In the hours before

Special weather statement, Aug 9, 9:54 AM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 AM CDT SUN AUG 9 2009

IAZ029-030-091745-
CLAYTON-FAYETTE-
1054 AM CDT SUN AUG 9 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLAYTON AND FAYETTE
COUNTIES...

AT 1050 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM 14 MILES NORTHWEST OF PARKERSBURG TO 5 MILES NORTH OF
MARSHALLTOWN...OR ABOUT 55 MILES WEST OF OELWEIN...MOVING EAST AT 40
MPH.

SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE
NEEDED AS THESE STORMS GET CLOSER

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
FAIRBANK...OELWEIN...STANLEY AND STRAWBERRY POINT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

AJ
Special weather statement, Aug 9, 12:21 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
121 PM CDT SUN AUG 9 2009

IAZ008>011-018-019-029-030-WIZ053-091915-
ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-VERNON-
WINNESHIEK-
121 PM CDT SUN AUG 9 2009

...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF NORTHEAST IOWA...

AT 120 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR
CRESCO TO NASHUA...MOVING NORTHEAST AT 45 MPH.

TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY
THESE STRONG THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

THOMPSON
Special weather statement, Aug 9, 12:50 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
150 PM CDT SUN AUG 9 2009

IAZ010-011-019-029-030-WIZ054-055-061-092045-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-
WINNESHIEK-
150 PM CDT SUN AUG 9 2009

...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF NORTHEAST IOWA AND
HEADED TOWARD SOUTHWEST WISCONSIN...

AT 148 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM NEAR DECORAH TO OELWEIN...MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 TO 50 MPH AND FREQUENT DANGEROUS LIGHTNING WILL
ACCOMPANY THESE STRONG THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

THOMPSON
Local storm report, Aug 9, 1:51 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
251 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HEAVY RAIN       SINSINAWA               42.52N 90.53W
08/09/2009  M1.10 INCH       GRANT              WI   CO-OP OBSERVER

            RAIN TOTAL IN A HALF HOUR

&&

GRL

The radar

The Quad Cities radar (KDVN), 120 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grant

When
August 9, 2:02 PM CST
Where
Grant County, 0.86 mi NE of Potosi
Measured
54 kt (62 mph) measured gust
Reported by
Emergency Manager
Coordinates
42.690, -90.710

Thunderstorm Wind, Grant

When
August 9, 2:15 PM CST
Where
Grant County, 0.51 mi W of Hazel Green to 0.28 mi SW of Kieler
Measured
56 kt (64 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
42.530, -90.440

Emergency manager reported numerous power lines down between the cities of Kieler and Hazel Green.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, August 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184637, 184636.